Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|crispymiss - Mon Nov 17, 2008 2:17 pm||
Hi, I am pregnant with my first baby, I am engaged and due to get married next year april. I learnt from my ultrasound that my baby is implanted in my womb at a very low point which is close to my cervix. The doctor is worried about this and says that my chances of miscarrying are very high. Is there anything that I can do to have a full term successful pregnancy? Also, I am having abdominal cramps as if my period is coming everyday. What could be the cause of this? What causes the foetus to be implanted in this way? Would the use of emergency contraceptives have caused this (Postinor)? Would it harm my baby in any way? Would the baby suffer any impairments or deformations of any kind? Should I be considering the option of abortion because of where the baby is located right now. I am only 5 weeks pregnant at most. Is there any chance that the foetus will move up as my womb expands. Would I need a lot of bedrest at any point of this pregnancy? Would I be able to travel overseas to have the baby and up to what point? What are my limitations of going through with this pregnancy, I don't want to have a miscarriage. Please advise!
|Debbie Miller, RN - Wed Nov 19, 2008 1:09 am||
There is nothing you can do to prevent a miscarriage at this point. The position where the baby implants is totally random and nothing you have done or could have done would change this. It just happens. The best thing is to just wait and see how it goes. Of course you do not want a miscarriage and I see no reason for an abortion. If you are unable to keep the pregnancy your body will take care of it naturally. As the uterus grows, a low-lying placenta often moves up and away from the cervix. If it grows completely over the cervix you may have some activity restriction to avoid bleeding. Only time will tell what precautions will be needed. I'm sure your doctor will be monitoring your progress. You can pray for a good outcome and accept what comes to you the best you can.
The emergency contraception should not have an adverse effect if it did not prevent the pregnancy. Though the dosage is higher, the hormones are the same as those your body makes naturally. Ideally you do not get pregnant because of the hormones but if you do, then the effect it might have had did not happen. It has not been associated with increased risk of birth defects.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.